MAUDE Adverse Event Report: SPINEOLOGY INC. OPTIMESH; MESH, GRAFT CONTAINMENT

SPINEOLOGY INC. OPTIMESH; MESH, GRAFT CONTAINMENT
Catalog Number 330-2505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During placement of the implant and graft for a lumbar interbody fusion procedure, a portion of the device was filled into the spinal canal, resulting in cauda equina syndrome.Patient was returned to surgery due to postoperative symptoms.The surgeon reported that the device was found intact but protruding in the canal.It was removed and replaced with an interbody spacer.Patient is reported to have impaired bladder control, limited plantar flexion and dorsiflexion, and lower extremity numbness which is gradually improving.

Brand Name
OPTIMESH
Common Device Name
MESH, GRAFT CONTAINMENT
Manufacturer (Section D)
SPINEOLOGY INC.
7800 third street n.
suite 600
saint paul,
MDR Report Key8043440
Report Number2135156-2018-00011
Device Sequence Number11128898
Product Code EZX
UDI-Device IdentifierM7403302505
UDI-PublicM7403302505
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number330-2505
Device Lot NumberS80298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age85 YR